Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 25, 2021, 1:23 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 10 counties in Alabama; 4 counties in Mississippi. It took effect at Feb 26, 2021, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 1:23 PM CST (19:23 UTC)
- In effect from
- Feb 26, 2021, 12:00 AM CST
- Expired
- Feb 26, 2021, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS74 KMOB 251923 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 123 PM CST Thu Feb 25 2021 ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-260330- /O.NEW.KMOB.FG.Y.0009.210226T0600Z-210226T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 123 PM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WHAT...Visibility less than one quarter mile at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, Escambia, and Covington Counties. In Mississippi, Stone, Greene, Perry, and George Counties. In Florida, Escambia Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, Santa Rosa Coastal, and Okaloosa Coastal. * WHEN...From midnight tonight to 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
945 WWUS74 KMOB 260307 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 907 PM CST Thu Feb 25 2021 ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-261200- /O.CON.KMOB.FG.Y.0009.210226T0600Z-210226T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 907 PM CST Thu Feb 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Visibility less than one quarter mile at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, Escambia, and Covington Counties. In Mississippi, Stone, Greene, Perry, and George Counties. In Florida, Escambia Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, Santa Rosa Coastal, and Okaloosa Coastal. * WHEN...From midnight tonight to 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
723 WWUS74 KMOB 260704 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 104 AM CST Fri Feb 26 2021 ALZ052-053-055>058-261500- /O.EXA.KMOB.FG.Y.0009.000000T0000Z-210226T1500Z/ Washington-Clarke-Monroe-Conecuh-Butler-Crenshaw- Including the cities of Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Greenville, Brantley, and Luverne 104 AM CST Fri Feb 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility reduced to one quarter mile or less in dense fog. * WHERE...Washington, Clarke, Monroe, Conecuh, Butler and Crenshaw Counties. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of fog near the coast will spread inland across Washington, Clarke, Monroe, Conecuh, and portions of Butler and Crenshaw counties in southwest and south central Alabama overnight into early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ059-060-261>266-FLZ201>206-MSZ075-076-078-079-261500- /O.CON.KMOB.FG.Y.0009.000000T0000Z-210226T1500Z/ Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 104 AM CST Fri Feb 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility reduced to one quarter mile or less at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, Escambia, and Covington Counties. In Mississippi, Stone, Greene, Perry, and George Counties. In Florida, Escambia Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, Santa Rosa Coastal, and Okaloosa Coastal. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
544 WWUS74 KMOB 261458 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 858 AM CST Fri Feb 26 2021 ALZ052-053-055>060-261>266-FLZ201>206-MSZ075-076-078-079-261600- /O.EXT.KMOB.FG.Y.0009.000000T0000Z-210226T1600Z/ Washington-Clarke-Monroe-Conecuh-Butler-Crenshaw-Escambia- Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 858 AM CST Fri Feb 26 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility reduced to one quarter mile or less at times in dense fog. * WHERE...In Alabama, Mobile Inland, Baldwin Inland, Mobile Central, Baldwin Central, Mobile Coastal, Baldwin Coastal, Escambia, and Covington Counties. In Mississippi, Stone, Greene, Perry, and George Counties. In Florida, Escambia Inland, Santa Rosa Inland, Okaloosa Inland, Escambia Coastal, Santa Rosa Coastal, and Okaloosa Coastal. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 25, 1:04 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 25, 1:04 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 104 PM CST Thu Feb 25 2021 .NEAR TERM /Now Through Friday/...Most of the dense fog has dissipated across the region by late this morning, but expect a return of dense fog late this evening and overnight. No echoes on radars as of early this afternoon, but could still see a few showers over western and northern counties later today as surface frontal boundary becomes nearly stationary just to the north of our forecast area. temperatures have reached low to mid 70s at most locations early this afternoon, as expected. Nearly zonal flow aloft will persist across the region through Friday. At the surface, high pressure over the eastern Gulf of Mexico will maintain the light southeast to south low level flow across our area, with low level moisture gradually increasing. A few weak upper level shortwaves embedded in the near zonal flow will periodically drift east across the southeast states through Friday as well. At the surface, a nearly stationary frontal boundary will remain situated over our far northern counties this afternoon before lifting back slowly as a warm front tonight into Friday. This boundary will continue to provide a low level lifting focus for showers, best chance for which will likely remain over our far northern counties or to the north of our forecast area through Friday. There will be some CAPE and shear south of the boundary, but without any deep forcing do not expect any strong to severe thunderstorms through Friday, in fact SPC has no outlook for even general thunderstorms over most of our area, except maybe over far northern periphery. The primary forecast concern for our area tonight into early Friday will continue to be possibilities for dense fog. SREF probabilities for visibilities of less than 1 mile continue to be quite high across most of the southern half of the forecast area again tonight into early Friday. Some lingering fog has remained over the coastal waters and near the coastline today, as expected, and we look for this offshore fog to become more dense and advect northward into the forecast area tonight. By around midnight probabilities of dense fog are 75 percent or higher over all of our coastal counties, and the higher percentages spread inland during the overnight hours. With the strong signal for fog, and considering the fact that we have had areas of dense fog develop the past several nights, we will use persistence and go ahead and issue a Dense Fog Advisory with this afternoons forecast package (valid for later tonight into Friday morning) for most of interior southeast MS, much of southern AL and all of the western FL panhandle. We are initially thinking the time for the Advisory will be from 26/06Z until 26/15Z. Expect the mild temperatures to continue, with lows tonight ranging from the low to mid 50s over the interior counties to the mid and upper 50s closer to and along the coast. On Friday, after the fog burns off and skies become partly sunny, look for temps over the interior to warm to the mid 70s and the lower 70s near the coast. /12 && .AVIATION... 25/18Z Issuance...Low surface visibility and low ceilings have generally dissipated this afternoon, but expected to quickly redevelop by late this evening and continue into the morning hours on Friday. IFR conditions will be likely across most of the region overnight, with some LIFR (and even a few locations near the coast with VLIFR) possible between about 26/06Z and 26/15Z. Light winds are otherwise expected through the period. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:11 AM CST | Dense Fog Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Feb 25, 3:09 AM CST | Marine Dense Fog Advisory | MOB | 9 hr | |
| Feb 25, 1:21 PM CST | Marine Dense Fog Advisory | MOB | 23 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.